Understanding what to do if you have an adverse reaction

Understanding what to do if you have an adverse reaction

If you have been prescribed drugs to facilitate your treatment in Kentucky, chances are your health care provider gave you information about how the drug should work, what its purpose is and what to do if you experience an adverse reaction. At Debra L. Broz, we have helped many people who have been the victims of a situation involving medical malpractice.

Contrary to what many people realize, an adverse reaction to a drug is not the same thing as experiencing side effects. According to verwellhealth.com, some side effects and symptoms of adverse reactions may be similar or even the same, but an adverse reaction is an effect that was not expected from using the drug. Deciphering between the two is something that your health care provider should do by giving you a list of side effects that you may experience from taking the drug, and warning you of symptoms that mean you are experiencing an adverse reaction and should require immediate medical attention.

If you are concerned about your ability to recognize an adverse reaction until it is too late, consider this list of warning signs that may help you feel confident in making your determination:

  • Your reaction quickly escalates from minor to major.
  • Your reaction is completely undesirable and not anticipated.
  • You took your medication with another medication or substance.
  • You are experiencing severe side effects including vomiting, heartburn or rashes.

When you are familiar with the signs that you are having an adverse reaction to a drug you are taking, you can confidently request the help of your medical provider. Doing so in a timely manner is critical to protecting your safety. For more information about medical malpractice, visit our web page.

Call Us